ePrints@IIScePrints@IISc Home | About | Browse | Latest Additions | Advanced Search | Contact | Help

Invariance group properties and exact solutions of equations describing time-dependent free surface flows under gravity

Sachdev, PL and Philip, V (1986) Invariance group properties and exact solutions of equations describing time-dependent free surface flows under gravity. In: Quarterly of Applied Mathematics, 43 (4). 465 -482.

Full text not available from this repository. (Request a copy)
Official URL: http://adsabs.harvard.edu/abs/1986QApMa..43..465S

Abstract

Using the method of infinitesimal transformations, a 6-parameter family of exact solutions describing nonlinear sheared flows with a free surface are found. These solutions are a hybrid between the earlier self-propagating simple wave solutions of Freeman, and decaying solutions of Sachdev. Simple wave solutions are also derived via the method of infinitesimal transformations. Incomplete beta functions seem to characterize these (nonlinear) sheared flows in the absence of critical levels.

Item Type: Journal Article
Additional Information: Copyright of this article belongs to American Mathematical Society.
Keywords: Computational fluid dynamics;flow equations;free boundaries;gravitational effects;group theory;invariance; partial differential equations;shallow water;time dependence;two dimensional flow.
Department/Centre: Division of Physical & Mathematical Sciences > Mathematics
Date Deposited: 09 Feb 2010 08:05
Last Modified: 09 Feb 2010 08:05
URI: http://eprints.iisc.ernet.in/id/eprint/22814

Actions (login required)

View Item View Item